Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 253, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 24, 2015, 11:06 PM CST for 4 parishes in Louisiana; Columbia County, Union County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 11:06 PM CST (05:06 UTC)
- Expired
- Dec 25, 2015, 12:00 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Union County, AR, Bienville Parish, LA, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 10:22 PM CST, 44 minutes earlier.
Area forecast discussion, Dec 24, 10:22 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 PM CST THU DEC 24 2015
.DISCUSSION...
WARM FRONT CONTINUES TO CREEP NWD THIS EVENING WITH SHWRS AND
TSTMS DEVELOPING ALONG AND NEAR THE BOUNDARY. THIS TREND WILL
CONTINUE OVERNIGHT WITH THE AXIS OF HEAVIER CONVECTION EXTENDING
FROM NEAR ELD TO SHV AND OCH...WHERE SPC CONTINUES TO HIGHLIGHT A
MARGINAL SEVERE RISK AREA SO A FEW OF THESE STORMS COULD BECOME
STRONG AND PRODUCE PERIODS OF HEAVY RAINFALL AND GUSTY WINDS IN
ADDITION TO FREQUENT LIGHTNING. FOR NOW...THE CURRENT FORECAST HAS
A GOOD HANDLE ON THIS SCENARIO SO NO CHANGES ARE PLANNED AT THIS
TIME.
&&
.PREV DISCUSSION... /ISSUED 537 PM CST THU DEC 24 2015/
AVIATION...
A WARM FRONT WILL SHIFT NORTH OVERNIGHT BRINGING INCREASED CHANCES
OF SHOWERS AND THUNDERSTORMS. CONVECTION TO AFFECT AREA TERMINALS
AFTER 25/06Z AND CONTINUING THROUGH 25/15Z. HEAVIEST CONVECTION TO
AFFECT SHV/LFK/MLU/ELD TERMINAL SITES. OTHERWISE...LIGHT AND
VARIABLE WINDS TONIGHT TO BECOME SOUTH BEHIND THE FRONT ON
FRIDAY AND NORTHEAST ELSEWHERE...INCLUDING ELD/TXK. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 77 68 80 / 70 70 60 50
MLU 68 80 68 79 / 70 70 60 40
DEQ 53 68 60 75 / 30 40 70 80
TXK 58 68 64 77 / 50 60 60 60
ELD 63 72 66 78 / 70 70 70 50
TYR 58 74 68 79 / 40 40 50 60
GGG 61 75 67 79 / 50 60 50 50
LFK 67 79 69 79 / 60 60 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR ARZ050-051-059-060-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR OKZ077.
TX...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR TXZ096-097-108>112-124>126-136>138-149-150.
&&
19Hazardous weather outlook, Dec 24, 6:21 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 621 AM CST THU DEC 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 621 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR NORTHERN LOUISIANA...FOR EASTERN TEXAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... A FOGGY START TODAY FROM LUFKIN...TO MONROE...AND AFTER A NICE AFTERNOON...WE CAN EXPECT MORE PATCHY AND DENSE FOG...AREA WIDE FOR EARLY CHRISTMAS MORNING. IN ADDITION...THE WEAK FRONTAL BOUNDARY...ALONG THAT SAME FOGGY LINE THIS MORNING...WILL BE LIFTING BACK TO THE NORTHWEST...AS AN APPROACHING UPPER LOW TRIGGERS RAPID DEVELOPMENT OF SHOWERS AND ELEVATED THUNDERSTORMS OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE ONGOING AND INCREASING IN COVERAGE ON CHRISTMAS DAY. WE CAN EXPECT A LULL IN RAINFALL AREAS...AS THAT WARM FRONT LIFTS FARTHER NORTH FOR CHRISTMAS NIGHT INTO SATURDAY...WITH MORE WARM WEATHER FOR MOST LOCALES TO START THE WEEKEND. HOWEVER BY SUNDAY...A STRONG COLD FRONT ON APPROACH...ALONG WITH A DEEP UPPER LOW...WILL BRING BACK NUMEROUS THUNDERSTORMS TO THE AREA LATE SATURDAY ALONG I-30 AND THEN INTO THE 1-20 CORRIDOR FOR SUNDAY NIGHT AND EARLY MONDAY. SOME OF THESE STORMS MAY BE SEVERE AND SOME OF THIS RAINFALL WILL BE HEAVY AT TIMES...WITH SOME FLASH FLOODING POSSIBLE...AND RENEWED THREAT FOR FLOODING ALONG OUR AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL THE WEEKEND. 24
In the hours before
Special weather statement, Dec 24, 10:25 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CST THU DEC 24 2015
LAZ002>005-011-012-250500-
RED RIVER LA-CLAIBORNE LA-LINCOLN LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
1025 PM CST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIENVILLE...SOUTHEASTERN
BOSSIER...SOUTHEASTERN WEBSTER...WEST CENTRAL LINCOLN...SOUTHWESTERN
CLAIBORNE AND NORTH CENTRAL RED RIVER PARISHES UNTIL 1100 PM CST...
AT 1025 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RINGGOLD...OR 17 MILES SOUTH OF MINDEN...MOVING NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...ARCADIA...RINGGOLD...SIBLEY...GIBSLAND...DUBBERLY...HEFLIN...
CASTOR...ATHENS...JAMESTOWN...BRYCELAND...MOUNT LEBANON...NOLES LANDING...
HOLLY SPRINGS...OGDEN...SPRING LAKE...ADA...SAILES...LAKE BISTINEAU SOUTH
AND PLUM ORCHARD LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 9279 3219 9324 3224 9349 3225 9346
3226 9348 3225 9348 3225 9349 3227 9350
3227 9352 3230 9352 3229 9354 3281 9315
TIME...MOT...LOC 0425Z 215DEG 31KT 3236 9328
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:24 AM CST | River Flood Warning | SHV | Wood | 11 days |
| Dec 25, 11:26 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| Dec 25, 11:30 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 11 days |
| Dec 25, 5:30 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 11 days |
| Dec 25, 5:34 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Dec 25, 5:35 PM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 6 days |
| Dec 25, 5:35 PM CST | River Flood Warning | SHV | Cass, Marion | 11 days |
| Dec 25, 5:37 PM CST | River Flood Warning | SHV | Gregg | 5 days |
| Dec 25, 5:38 PM CST | River Flood Warning | SHV | Upshur, Wood | 6 days |
| Dec 24, 10:25 PM CST | Special Weather Statement | SHV | Bienville | 35 min |
| Dec 25, 1:50 AM CST | Special Weather Statement | SHV | De Soto | 55 min |
| Dec 25, 7:10 AM CST | Special Weather Statement | SHV | De Soto | 50 min |
| Dec 25, 11:29 AM CST | River Flood Warning | SHV | Bossier, Caddo, Red River | 13 days |
| Dec 25, 4:53 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Winn | 67 min |
| Dec 25, 5:32 PM CST | River Flood Warning | SHV | Bossier, Webster | 38 days |
| Dec 25, 5:33 PM CST | River Flood Warning | SHV | Webster | 14 days |
| Dec 25, 2:06 AM CST | Special Weather Statement | SHV | Union | 54 min |
| Dec 25, 3:39 AM CST | Flash Flood Warning | SHV | Columbia, Union | 4 hr |
| Dec 25, 7:33 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.